Alert archive / North Carolina / Red Flag Warnings in 2008

Red Flag Warning 3, NWS Raleigh, NC

February 18, 20089 counties in North Carolina

NWS Raleigh, NC issued this red flag warning at Feb 18, 2008, 7:37 PM EST for 9 counties in North Carolina. It took effect at Feb 19, 2008, 9:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2008, 7:37 PM EST (00:37 UTC)
In effect from
Feb 19, 2008, 9:00 AM EST
Expired
Feb 19, 2008, 6:00 PM EST
In force
9 hr
Issued by
NWS Raleigh, NC

Counties Alamance County, NC, Chatham County, NC, Davidson County, NC, Forsyth County, NC, Granville County, NC, Guilford County, NC, Orange County, NC, Person County, NC, Randolph County, NC

The radar

The Raleigh/Durham radar (KRAX), 99 km from the middle of the area, began a volume at 00:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.6 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-02-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-02-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -158 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2472 m above ground
0-6 km bulk shear
121 kt
0-1 km storm-relative helicity
-158 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KRAH 190037
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
737 PM EST MON FEB 18 2008

...RED FLAG CONDITIONS EXPECTED ACROSS THE NORTHWEST PORTION OF
CENTRAL NORTH CAROLINA TUESDAY...

NCZ007-008-021>024-038>040-192300-
/O.NEW.KRAH.FW.W.0003.080219T1400Z-080219T2300Z/
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-
RANDOLPH-CHATHAM-
737 PM EST MON FEB 18 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 6 PM EST TUESDAY. 

THE COMBINATION OF STRONG GUSTY WINDS... LOW RELATIVE HUMIDITY
VALUES... LESS THAN 20 PERCENT AND THE LACK OF RAINFALL OVER THE
LAST 24 HOURS... HAS MADE FIRE CONDITIONS VERY DANGEROUS OVER THE
NORTHWEST AND PORTIONS OF THE CENTRAL PIEDMONT. ADDITIONALLY...
FUEL MOISTURE LEVELS ARE ALREADY LOW AND THE STRONG WESTERLY FLOW
EXPECTED TUESDAY WILL ONLY AID IN FURTHER LOWERING THESE LEVELS.
OUTSIDE BURNING SHOULD BE CURTAILED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
27
2 follow-up statements
000 
WWUS82 KRAH 192129
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
429 PM EST TUE FEB 19 2008

...RED FLAG CONDITIONS WILL CONTINUE INTO WEDNESDAY...

NCZ007-008-021>024-038>040-200100-
/O.NEW.KRAH.FW.W.0004.080220T1400Z-080221T0200Z/
/O.CON.KRAH.FW.W.0003.000000T0000Z-080219T2300Z/
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-
RANDOLPH-CHATHAM-
429 PM EST TUE FEB 19 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG
WARNING FROM 9 AM TO 9 PM EST WEDNESDAY. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON.

THE COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY
VALUES...AND LOW MOISTURE VALUES OF TREE LITTER AND OTHER ITEMS ON
THE GROUND MAKES FIRE WEATHER CONDITIONS VERY DANGEROUS. ALTHOUGH
WINDS WILL SUBSIDE AS DARKNESS APPROACHES THIS EVENING...WINDS ARE
AGAIN EXPECTED TO GUST TO 35 TO 40 MPH WEDNESDAY AFTERNOON.
MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 25 PERCENT...
AND WITH FUEL MOISTURE LEVELS BELOW 10 PERCENT... AND AS LOW AS 4
PERCENT...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY
ONCE AGAIN.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. OUTSIDE BURNING SHOULD BE
CURTAILED. EXPLOSIVE FIRE GROWTH POTENTIAL WILL EXIST.

$$

NCZ009>011-025>028-041>043-073>078-083>086-088-089-200100-
/O.NEW.KRAH.FW.W.0004.080220T1400Z-080221T0200Z/
VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-
WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
429 PM EST TUE FEB 19 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM EST WEDNESDAY. 

THE COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY
VALUES...AND LOW MOISTURE VALUES OF TREE LITTER AND OTHER ITEMS ON
THE GROUND...WILL MAKE FIRE WEATHER CONDITIONS VERY DANGEROUS.
WINDS ARE EXPECTED TO GUST TO 35 TO 40 MPH WEDNESDAY AFTERNOON.
MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 25 PERCENT...
AND WITH FUEL MOISTURE LEVELS BELOW 10 PERCENT...AND AS LOW AS 4
PERCENT...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED WEDNESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. OUTSIDE BURNING SHOULD BE
CURTAILED. EXPLOSIVE FIRE GROWTH POTENTIAL WILL EXIST.

$$

DJF
000 
WWUS82 KRAH 192313
RFWRAH

RED FLAG WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
613 PM EST TUE FEB 19 2008

...RED FLAG CONDITIONS WEDNESDAY...

NCZ007-008-021>024-038>040-200715-
/O.EXP.KRAH.FW.W.0003.000000T0000Z-080219T2300Z/
/O.CON.KRAH.FW.W.0004.080220T1400Z-080221T0200Z/
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-
RANDOLPH-CHATHAM-
613 PM EST TUE FEB 19 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM EST
WEDNESDAY...
...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING FOR TODAY IS NO LONGER IN EFFECT. A RED FLAG
WARNING WILL BE IN EFFECT WEDNESDAY FROM 9 AM TO 9 PM EST.

WINDS ARE EXPECTED TO GUST TO 35 TO 40 MPH WEDNESDAY AFTERNOON AS RELATIVE
HUMIDITY VALUES FALL TO AROUND 25 PERCENT. WITH DRY TREE LITTER
AND TWIGS...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
WEDNESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NCZ009>011-025>028-041>043-073>078-083>086-088-089-200715-
/O.CON.KRAH.FW.W.0004.080220T1400Z-080221T0200Z/
VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-
WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
613 PM EST TUE FEB 19 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM EST
WEDNESDAY...

A RED FLAG WARNING WILL BE IN EFFECT WEDNESDAY FROM 9 AM TO 9 PM
EST.

THE COMBINATION OF STRONG GUSTY WINDS...LOW RELATIVE HUMIDITY
VALUES...AND DRY TREE LITTER AND OTHER ITEMS ON THE GROUND...WILL
MAKE FIRE WEATHER CONDITIONS VERY DANGEROUS. WINDS ARE EXPECTED TO
GUST TO 35 TO 40 MPH WEDNESDAY AFTERNOON. MINIMUM RELATIVE
HUMIDITY VALUES WILL FALL TO AROUND 25 PERCENT. THIS COMBINED WITH
DRY FINE FUELS WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. OUTSIDE BURNING
SHOULD BE CURTAILED. EXPLOSIVE FIRE GROWTH POTENTIAL WILL EXIST.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this red flag warning went out at Feb 18, 3:43 PM EST, 3 hours 54 minutes earlier.

Area forecast discussion, Feb 18, 3:43 PM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
343 PM EST MON FEB 18 2008

.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON. HIGH
PRESSURE WILL EXTEND INTO THE AREA FROM THE GULF STATES TONIGHT
AND PERSIST THROUGH TUESDAY. A WEAK DRY COLD FRONT WILL MOVE
THROUGH THE AREA EVENING...FOLLOWED BY HIGH PRESSURE OVER THE
SOUTHEAST ON WEDNESDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
TONIGHT...
AS OF 200 PM...NWS DOPPLER RADAR SHOWS AN ANEMIC LINE OF SHOWERS
TRYING TO FORM ALONG THE COLD FRONT...OVER THE NC FOOTHILLS AND
WESTERN PIEDMONT. HOWEVER IT APPEARS INCREASING WESTERLY FLOW IN THE
925-800MB LAYER IS WINNING OUT...PROVING IT HARD FOR THE SHOWERS TO
SUSTAIN AND OBTAIN MEASURABLE PRECIP. AND RESULTING IN A DRY
FORECAST THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING AS THE
COLD FRONT EXITS THE COAST. SURFACE RIDGE FROM THE GULF COAST
REGION...BUILDS OVER THE AREA FROM THE SOUTH OVERNIGHT. WESTERLY
WINDS OF 4 TO 6 KT QUICKLY BACK TO SWLY BY 12Z. 12Z SFC TO 500M
PARCEL TRAJECTORIES ORIGINATE FROM WESTERN TN...WHICH VERIFIED MIN
TEMPERATURES IN THE MID 30S THIS PAST MORNING AND CORRELATES WELL
WITH WARMER GUIDANCE. MINS 35 TO 40.

TUESDAY...THE CENTRAL/EASTERN CONUS LONG WAVE TROUGH WILL CONTINUE
TO DIG SOUTH INTO THE MID ATLANTIC AND SOUTHEAST...AS S/W ENERGY
DIVES SOUTH ALONG THE BACK SIDE AND THROUGH THE BASE OF THE TROUGH.
A WELL DEFINED VORTMAX...CURRENTLY OVER THE UPPER MIDWEST...WILL
SWING EAST THROUGH THE NORTHEAST DURING THE DAY...DRAGGING BEHIND
A SECONDARY DRY COLD FRONTAL PASSAGE LATE IN THE AFTERNOON.
DEEP DRY ADIABATIC MIXING ( UP TO 700 TO 600 MB)IN ADVANCE OF S/W
TROUGH WILL RESULT IN WINDY CONDITIONS...AS 50 TO 60 KTS IS DEPICTED
BY BUFR SOUNDINGS ATOP THE MIXING LAYER. SUSTAINED WSW WINDS OF 20
TO 25 MPH  WITH GUSTS UP TO 35 MPH CAN BE EXPECTED.
ADDITIONALLY...AS IS USUALLY THE CASE WITH DEEP LAYER MIXING
DAYS...THE IN HOUSE DRY ADIABT AND THICKNESS SCHEME VERIFY TOO COOL.
THE WARMER MOS STATISTICAL GUIDANCE VERIFIED BEST WITH THE
LAST DEEPLY DRY MIXED EVENT. HAVE RAISED MAX TEMPERATURES A GOOD 4
TO 6 DEGREES...WITH AFTERNOON HIGHS IN THE 55 TO 60 DEGREE RANGE.
FOR FIRE WEATHER CONCERNS...SEE FIRE WEATHER SECTION BELOW.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
AS OF 230 PM MONDAY...

FOLLOWING SHORT WAVE PASSAGE IN THE BROAD TROUGH ALOFT LATE TUE...
SUBSIDENCE FLOW WITH SURFACE HIGH PRESSURE FROM THE SOUTH DOMINATE
FOR CLEAR SKIES AND DIMINISHING WIND TUE EVENING.  AN UPSTREAM
PERTURBATION IN TIGHT WESTERLY FLOW OVER THE OHIO VALLEY AND
CONFLUENCE IN THE JET LEVEL FLOW MAY SPREAD A FEW MID OR HIGH CLOUDS
INTO OUR AREA BY DAYBREAK WED...POSSIBLY ENHANCE BY OROGRAPHIC
EFFECTS.  OTHERWISE...RADIATIONAL COOLING SHOULD TO AROUND
FREEZING.

WED...A PASSING LOW TO THE NORTH AND A STRONG SURFACE RIDGE TO OUR
SOUTH SHOULD ACCELERATE THE LOW LEVEL FLOW AHEAD OF A DRY COLD
FRONT.  SUSTAINED SW WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH ARE
LIKELY WITH TEMPERATURES REACHING MID 50S UNDER PARTLY CLOUDY SKIES
NORTH TO LOWER 60S UNDER MOSTLY SUNNY SKIES SOUTH ACROSS THE AREA.

WED NIGHT-THU...STRONG HIGH PRESSURE WITH ASSOCIATED COLD AIRMASS
FROM THE NORTHERN STREAM BUILDS FORCEFULLY INTO CENTRAL NC WITH THE
CENTER OF THE 1030-PLUS HIGH MIGRATING FROM THE OHIO VALLEY TO THE
MID ATLANTIC COAST DURING THE PERIOD.  COLD AIR ADVECTION SHOULD
SEND TEMPERATURES INTO THE LOWER 30S AND UPPER 20S WED NIGHT AND
KEEP TEMPERATURES IN THE MID 40S AND BELOW BENEATH PARTLY TO MOSTLY
CLOUDY SKIES THU.   LATE ON THU...A DEVELOPING WARM FRONT OVER THE
GULF STATES MAY INDUCE A CHANCE OF LIGHT RAIN WITH OVERRUNNING
SOUTHEAST FLOW ALOFT.  THE GFS APPEARS MOST AGGRESSIVE WITH THIS
DEVELOPMENT WHILE LATEST ECMWF AND NAM ARE MUCH DRIER EAST OF THE
MOUNTAINS THROUGH THU EVENING. -RFG

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AS OF 330 PM MONDAY...

MODELS ARE IN REASONABLE AGREEMENT SHOWING A NORTHERN STREAM AIRMASS
IMPINGING ON THE AREA FROM A 1030 HIGH OVER DELMARVA THU EVENING
EVOLVING INTO A COLD AIR DAMMING SCENARIO AS A SOUTHERN STREAM WAVE
APPROACHES FROM THE SOUTHERN PLAINS. A BROAD OVERRUNNING PATTERN
INTENSIFIES WITH SATURATED AIR IN SOUTHEAST FLOW OFF THE
ATLANTIC. THIS SHOULD INCREASE CHANCES OF RAIN FROM SW TO NE BY
FRI. MODELS DEPICT DIFFERING FEATURES WITH THIS EVENT...WITH THE
GFS SHOWING A SECONDARY LOW OFF THE COAST BY 12Z FRI WHILE ECMWF
AND CMC GEM SHOWING MOST OF THE ENERGY REMAINING WITH THE PRIMARY
LOW TRACKING UP THE OHIO VALLEY OR ACROSS THE CENTRAL APPALACHIANS.
GIVEN LINGERING UNCERTAINTY AT THIS TIME RANGE...POPS WILL BE
CAPPED IN THE HIGH CHANCE CATEGORY FOR FRI. THERE IS A CHANCE
FOR P-TYPE FORECAST PROBLEMS WITH THE THREAT OF PCPN THU
NIGHT...POSSIBLY FREEZING RAIN IN THE NORTHERN TIER. BUT AGAIN
WITH THE UNCERTAINTY AT THIS TIME RANGE OF RAIN OCCURRING BEFORE
DAYBREAK FRI SUFFICIENTLY TO DIABATICALLY COOL TO FREEZING OR
BELOW... THE PREFERENCE IS TO ONLY MENTION A CHANCE OF RAIN
AT THIS JUNCTURE WITH LOWS AT OR ABOVE FREEZING. LOWS NEAR 32 VA
BORDER TO AROUND 37 SOUTH. HIGHS FRI LOWER 40S NW TO LOWER 50S SE
TIER.

FRI NIGHT-MON...LATEST MODELS AND ENSEMBLES ARE NOW TRENDING DRIER
AFTER THE THREAT OF RAIN DEPARTS EAST FRI NIGHT. HOWEVER...
NORTHERN AND SOUTHERN STREAMS REMAIN ACTIVE COMING OFF THE PACIFIC
AND FORECAST CHANGES ARE LIKELY BEFORE DAYS 5-7. FAST AND WAVY
WESTERLY FLOW IS APT TO BRING VARIABLY CLOUDY SKIES ACROSS THE
AREA DURING THE PERIOD. GIVEN THE LEVEL OF UNCERTAINTY IN THE
LONGER RANGES AMONG MODEL SOLUTIONS... NEAR NORMAL TEMPERATURES
WITH A SLIGHTLY NARROWER DIURNAL RANGE ARE FAVORED WITH HIGHS
MAINLY IN THE 50S AND LOWS IN THE 30S TO AROUND 40. -RFG

&&

.FIRE WEATHER...
TUESDAY AFTERNOON COULD PROVE TO BE AN ADVERSE FIRE CONDITIONS
ACROSS PORTIONS OF CENTRA NC...ESPECIALLY ACROSS WESTERN AND
CENTRAL PORTIONS OF THE PIEDMONT TODAY...WHERE 24 HOUR TOTAL
PRECIPIATION AVERAGED A 0.10 TO 0.30 ...AND WHERE FINE FUEL
MOISTURE MAY STILL BE DOWN. REVIEW OF 12Z MODEL DATA...HAS LEAD TO
AN INCREASING FIRE CONCERN...SPECIFICALLY DUE TO HIGHER FORECAST
TEMPERATURES OF MID TO UPPER 50S ACROSS THE AREA...AND THE
POTENTIAL TO MIX DRY ADIABATICALLY UP TO 650MB...TAPPING INTO 50
TO 60KTS ATOP THE MIXED LAYER. THE INCREASE FIRE DANGER IS LESS IN
THE EAST...WHERE WIDESPREAD PRECIPITATION OF 1 TO 3
INCHES...SHOULD RESULT IN GOOD FUEL RECOVERY. AFTER COORDINATING
WITH NC FOREST SERVICE EARLIER THIS MORNING...THE DECISION WAS
MADE TO COORDINATE AGAIN THIS AFTERNOON...AFTER EVALUATIING THE
LATEST RAINFALL...IN ORDER TO HAVE A MORE ACCURATE APPROXIMATION
OF THE FUEL MOISTURE. A FIRE WEATHER WATCH AND OR RED FLAG WARNING
MAY BE ISSUED AT A LATER TIME. PLEASE STAY TUNED FOR THE LATEST
FORECAST. -CBL

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 1245 PM MONDAY...SUBSIDENCE DRYING WILL CONTINUE TO TRANSLATE
EAST...RESULTING IN VFR CIGS AT RWI AND FAY TAF SITES BY 20Z.
OTHERWISE...A BRIEF PERIOD PERIOD OF BROKEN STRATOCU WITH CAA BEHIND
COLD FRONT IN THE WEST...BUT EXPECT WESTERLY DOWNSLOPE COMPONENT TO
COUNTERACT A GREAT DEAL OF THAT. AS THE FRONT SWEEPS THROUGH THE
AREA...BREEZY WNW WINDS THROUGH SUNSET....REMAINING 5 TO 7 KTS
OVERNIGHT.

VFR CONDITIONS EXPECTED TONIGHT THROUGH WEDNESDAY NIGHT AS HIGH
PRESSURE BUILDS IN FROM THE WEST. DEEP VERTICAL MIXING WILL RESULT
IN GUSTY WIND CONDITIONS DURING THE DAY TOMORROW...WSW 15G25KT.

THE NEXT SYSTEM WILL APPROACH THE FORECAST AREA LATE WEDNESDAY NIGHT
AND INTO  THURSDAY. WHILE TIMING IS STILL UNCERTAIN WITH THIS
SYSTEM...IT DOES APPEAR WIDESPREAD MVFR TO LIFR CEILINGS AND
VISIBILITY WILL EVOLVE ACROSS THE FORECAST THURSDAY THROUGH FRIDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...RFG
NEAR TERM...CBL
SHORT TERM...RFG
LONG TERM...RFG
AVIATION...CBL
FIRE WEATHER...CBL
Hazardous weather outlook, Feb 18, 6:47 PM EST, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
647 PM EST MON FEB 18 2008

NCZ007-008-021>024-038>040-200000-
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-
CHATHAM-
647 PM EST MON FEB 18 2008

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 6 PM EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RED FLAG WARNING.

THE COMBINATION OF STRONG GUSTY WINDS... LOW HUMIDITIES AND THE
LACK OF RAINFALL OVER THE LAST 24 HOURS... HAS MADE IT NECESSARY
FOR THE ISSUANCE OF THIS WARNING. ADDITIONALLY... FUEL MOISTURE
LEVELS ARE ALREADY LOW AND THE STRONG WESTERLY FLOW WILL ONLY AID
IN FURTHER LOWERING THE LEVELS. OUTSIDE BURNING SHOULD BE CURTAILED
UNTIL CONDITIONS IMPROVE.

NCZ009>011-025>028-041>043-073>078-083>086-088-089-200000-
VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-
WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-
SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
647 PM EST MON FEB 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

27

In the hours before

Local storm report, Feb 18, 2:14 PM EST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
214 PM EST MON FEB 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 AM     HAIL             BROGDEN                 35.30N 78.03W
02/18/2008  E1.25 INCH       WAYNE              NC   TRAINED SPOTTER

            HALF DOLLAR SIZE HAIL CAUSED MINOR DAMAGE TO VEHICLES

&&

JFB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 4:29 PM ESTRed Flag WarningRAHAlamance, Anson, Chatham, Cumberland, Davidson, Durham and 25 more27 hr

Nearby

Red Flag Warnings in North Carolina, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.